Hello
My partner was put on glipized last week. It gae him these weird food cravings and made him super hungry like his body demanding food. Also he had diarrhea very bad for 3 days untill he decided that he could not tolerate it anymore.

Has anyone else had similar experience with Glipizide? He handles 1000mg twice a day with NO stomach problems at all. What is a good suibstitue for glipizde? his numbers were down about 30 points while he was on it but he could not tolerate it. I am calling his Dr today to let her know.

Any help from the "family" would be awesome!!!!

Views: 1068

Reply to This

Replies to This Discussion

You are right, Glipizide or Glucotrol can you make a person feel hungry. When you refer to 1000mg a day is that for the Glipizide?
I've been on glipizide for 3 months and haven't noticed any extreme changes. I'm also taking 2000 mg of metformin per day which DOES cause some intestinal upset. However, my numbers are still up, so insulin might be the next step.
Dear LilyB.

Correct take your glipizide bottle and throw it away as far as possible it is not only useless it is harmful. Insulin is much better get a slow acting one and a fast acting one for meals and corrections. Get the book using insulin for best results. The metformin I am not sure about. Retrying some myself. Usually I go comatose after 3 weeks on the s==t but always hope it will be diferent this time. Take with food to minimize tummy upset.
Yes, this is typical of sulfononylureas (intense hunger). I refuse to take them, I would rather go low carb - you can read about them here... http://www.phlaunt.com/diabetes/14045911.php (actually, I would explore this whole site).

Also, when you mention 1000 mg twice a day - that can't be the glipizide - that must be the Metformin. It won't cause hunger and can often help with weight loss, but it can cause distress until the system gets used to it. Just be sure NOT to take it on an empty stomach - that will help.
Hi, this is my first time on this site and I'm really glad I found it..Anyway..I have been taking a low dose of glipizide( 2.5 mg) for about 8 mos. The first few days were rough. I felt dizzy and nausious. My pharmacist told me to eat breakfast and then take the pill. That worked for me. I am also hungry all the time. Before Glipizide I couldn't eat very much at one time, now I can't seem to feel full. Looks like I should talk to my Dr. too.
Hi Kristy, welcome to tudiabetes! I don't know much about glipizide but wanted you to know that you've come to right place. The folks here are wonderful.
Thank you! I'm excited to start reading some threads!
Aaron, when I first started taking Glipizide, I had that problem as well. I added acidophilis in the AM (or he could use yogurt that has active cultures) and had half a banana about 30 min after I took my pill and it helped.....and after about a month my body adjusted and I don't have that problem anymore. Also Glipizide ER seems to not have that problem.....but it is far too expensive for me...$60 per 30 tabs as opposed to $4 per 60 for the regular Glipizide
So is the problem with Glipizide diarrhea? I added a blog on the glipizide place. I was taken off Metformin hlc because I felt like crap on it, also my heart rate was over 100 the whole time I was on it, so my Doc. just put me on 10mg. of Glipizide. After reading some of the side effects I'm a little concerned, especially going low. What's everyones opinion? Anyone else liking it and having success on it?
Hello All,
Today my dr. just put me on Glypizide 10 mgs twice daily along with 1000 mg of metformin Twice daily... he warned me of the lows i will be experiencing while on glypizide but i am a bit nervous, i pick it up today.. wish me luck :)

RSS

Advertisement



REsources

From the Diabetes Hands Foundation blog...

A Snapshot: Diabetes In The United States

An infographic explaining the most recent CDC diabetes figures, released in June 2014.

Will you Stand Hand in Hand in support of the Diabetes Hands Foundation?

  Facing Diabetes Together Will you Stand Hand in Hand in support of  the Diabetes Hands Foundation? When you make a gift to the Diabetes Hands Foundation you help people with diabetes make positive changes in their lives. We believe that no Read on! →

Diabetes Hands Foundation Team

DHF TEAM

Manny Hernandez
(Co-Founder, Editor, has LADA)

Emily Coles
(Head of Communities, has type 1)

Mila Ferrer
(EsTuDiabetes Community Manager, mother of a child with type 1)

Mike Lawson
(Head of Experience, has type 1)

Corinna Cornejo
(Development Manager, has type 2)

Desiree Johnson  (Administrative and Programs Assistant, has type 1)


DHF VOLUNTEERS


Lead Administrator

Bradford (has type 1)


Administrators

Lorraine (mother of type 1)
Marie B (has type 1)

Brian (bsc) (has type 2)

Gary (has type 2)

David (dns) (type 2)

 

LIKE us on Facebook

Spread the word

Loading…

This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information: verify here.

© 2014   A community of people touched by diabetes, run by the Diabetes Hands Foundation.

Badges  |  Contact Us  |  Terms of Service